Alert archive / North Carolina / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Raleigh, NC

March 16, 202614 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 16, 2026, 6:05 PM EDT for 14 counties in North Carolina. It was in force for 40 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2026, 6:05 PM EDT (22:05 UTC)
Expired
Mar 16, 2026, 6:45 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Granville County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Orange County, NC, Person County, NC, Sampson County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 6:06 PM EDTTSTM WND DMG6 S Sutphin, NCTree down on Woody Store Road.
Mar 16, 6:06 PM EDTTSTM WND DMG6 S Sutphin, NCTree down on Woody Store Road.
Mar 16, 6:18 PM EDTTSTM WND DMG5 Nnw Bynum, NCTree down at Jones Ferry Road and Meadow Branch Road.
Mar 16, 6:18 PM EDTTSTM WND DMG5 Nnw Bynum, NCTree down at Jones Ferry Road and Meadow Branch Road.
Mar 16, 6:20 PM EDTTSTM WND DMG5 Wnw Fearrington, NCTree down at Tobacco Road and Lamont Norwood Road.
Mar 16, 6:20 PM EDTTSTM WND DMG5 Wnw Fearrington, NCTree down at Tobacco Road and Lamont Norwood Road.
Mar 16, 6:29 PM EDTTSTM WND DMG3 Sse Jordan Lake, NCTree down at Pea Ridge Road and Beaver Creek Road.
Mar 16, 6:29 PM EDTTSTM WND DMG3 Sse Jordan Lake, NCTree down at Pea Ridge Road and Beaver Creek Road.
Mar 16, 6:41 PM EDTTSTM WND GST 53Simmons Aaf, NCKFBG PK WND 22046/2241.
Mar 16, 6:41 PM EDTTSTM WND GST 53Simmons Aaf, NCKFBG PK WND 22046/2241.
Mar 16, 6:43 PM EDTTSTM WND DMG2 Se Durham, NC*** 1 INJ *** A tree fell on a house and injured a child in the 1000 block of Red Oak Ave, per a WRAL report from Durham EM.
Mar 16, 6:43 PM EDTTSTM WND DMG2 Se Durham, NC*** 1 INJ *** Corrects previous tstm wnd dmg report from 2 SE Durham. A tree fell on a house and injured a child in the 1000 block of Red Oak Ave, per a WRAL report from Durham EM.
Mar 16, 6:43 PM EDTTSTM WND DMG2 Se Durham, NC*** 1 INJ *** Corrects previous tstm wnd dmg report from 2 SE Durham. A tree fell on a house and injured a child in the 1000 block of Red Oak Ave, per a WRAL report from Durham EM.
Mar 16, 6:43 PM EDTTSTM WND DMG2 Se Durham, NCA tree fell on a house and injured a child in the 1000 block of Red Oak Ave, per a WRAL report from Durham EM.
Mar 16, 6:49 PM EDTTSTM WND GST 53Fayetteville Reg Apt, NCKFAY PK WND 27046/2249.
Mar 16, 6:49 PM EDTTSTM WND GST 53Fayetteville Reg Apt, NCKFAY PK WND 27046/2249.
Mar 16, 6:53 PM EDTTSTM WND GST 55Rdu Intl Airport, NCPK WND 24048/2253.
Mar 16, 6:53 PM EDTTSTM WND GST 55Rdu Intl Airport, NCPK WND 24048/2253.
Mar 16, 6:55 PM EDTTSTM WND DMG3 Nw Raleigh, NCA tree fell on an apartment at 5900 Timber Creek Ln.
Mar 16, 6:55 PM EDTTSTM WND DMG3 Nw Raleigh, NCA tree fell on an apartment at 5900 Timber Creek Ln.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 1:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

869 
WUUS52 KRAH 162205
SVRRAH
NCC001-037-051-063-077-085-093-101-105-125-135-145-163-183-162245-
/O.NEW.KRAH.SV.W.0009.260316T2205Z-260316T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
605 PM EDT Mon Mar 16 2026

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Eastern Alamance County in central North Carolina...
  Harnett County in central North Carolina...
  Cumberland County in central North Carolina...
  Lee County in central North Carolina...
  Wake County in central North Carolina...
  West central Johnston County in central North Carolina...
  Hoke County in central North Carolina...
  Eastern Moore County in central North Carolina...
  Person County in central North Carolina...
  Orange County in central North Carolina...
  Northwestern Sampson County in central North Carolina...
  Western Granville County in central North Carolina...
  Durham County in central North Carolina...
  Chatham County in central North Carolina...

* Until 645 PM EDT.

* At 605 PM EDT, severe thunderstorms were located along a line
  extending from near Jericho to 10 miles northwest of Pittsboro to 6
  miles northwest of Wakulla, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Raleigh, Durham, Fayetteville, Cary, Chapel Hill, Burlington,
  Sanford, Graham, Roxboro, and Hillsborough.

This includes the following highways...
 Interstate 95 between Mile Markers 73 and 41.
 Interstate 85 between Mile Markers 163 and 200.
 Interstate 40 between Mile Markers 146 and 162, between Mile Markers
259 and 306, and between Mile Markers 314 and 316.
 Interstate 440 between Mile Markers 1 and 16.
 Interstate 540 between Mile Markers 0 and 17.
 US 1 between Mile Markers 69 and 101.
 the Durham Freeway between Mile Markers 2 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3607 7856 3485 7859 3483 7890 3490 7894
      3495 7904 3483 7919 3484 7935 3497 7937
      3581 7935 3625 7949 3624 7915 3654 7914
      3654 7870
TIME...MOT...LOC 2205Z 248DEG 39KT 3626 7943 3583 7929 3488 7932 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LH
1 follow-up statement
287 
WWUS52 KRAH 162237
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
637 PM EDT Mon Mar 16 2026

NCC001-105-125-162247-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-260316T2245Z/
Alamance NC-Moore NC-Lee NC-
637 PM EDT Mon Mar 16 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALAMANCE...EASTERN
MOORE AND LEE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 3607 7856 3485 7859 3483 7890 3490 7894
      3495 7903 3488 7914 3519 7910 3524 7912
      3552 7897 3557 7902 3575 7902 3604 7918
      3633 7911 3654 7914 3654 7870
TIME...MOT...LOC 2237Z 248DEG 39KT 3638 7906 3595 7892 3500 7896 

$$

NCC037-051-063-077-085-093-101-135-145-163-183-162245-
/O.CON.KRAH.SV.W.0009.000000T0000Z-260316T2245Z/
Person NC-Orange NC-Sampson NC-Harnett NC-Granville NC-Cumberland NC-
Wake NC-Johnston NC-Hoke NC-Durham NC-Chatham NC-
637 PM EDT Mon Mar 16 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PERSON...CENTRAL ORANGE...NORTHWESTERN SAMPSON...HARNETT...
WESTERN GRANVILLE...CUMBERLAND...WAKE...WEST CENTRAL JOHNSTON...
EASTERN HOKE...DURHAM AND EASTERN CHATHAM COUNTIES...

At 637 PM EDT, severe thunderstorms were located along a line
extending from near Roxboro to Durham to near Fayetteville, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Raleigh, Durham, Fayetteville, Cary, Chapel Hill, Roxboro,
Hillsborough, Creedmoor, Lillington, and Fort Bragg.

This includes the following highways...
 Interstate 95 between Mile Markers 73 and 41.
 Interstate 85 between Mile Markers 163 and 200.
 Interstate 40 between Mile Markers 161 and 162, between Mile Markers
 259 and 306, and between Mile Markers 314 and 316.
 Interstate 440 between Mile Markers 1 and 16.
 Interstate 540 between Mile Markers 0 and 17.
 US 1 between Mile Markers 84 and 101.
 the Durham Freeway between Mile Markers 2 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3607 7856 3485 7859 3483 7890 3490 7894
      3495 7903 3488 7914 3519 7910 3524 7912
      3552 7897 3557 7902 3575 7902 3604 7918
      3633 7911 3654 7914 3654 7870
TIME...MOT...LOC 2237Z 248DEG 39KT 3638 7906 3595 7892 3500 7896 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:05 PM EDT, 3 hours earlier. Its key messages:

  • As of 305 PM Monday... 1) Despite the stabilizing and overturning effects of this morning's convection, the risk of isolated tornadoes persists in our Coastal Plain this afternoon, and a secondary peak risk of strong straight line winds will arrive with frontal passage late this afternoon through mid evening. 2) Much below normal temperatures are expected late tonight through mid week, with the coldest temperatures Wed morning. Readings will be as low as 12-18 degrees below normal, including highs only in the mid 40s to low 50s Tue and Wed, with a morning frost or freeze likely. 3) Dry weather is likely to hold through early next week, but we're watching the potential for a few showers and storms with a front moving in from the north late Sun into Mon.
Area forecast discussion, Mar 16, 3:05 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Raleigh NC
305 PM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
As of 305 PM Monday...

* Today's severe storm threat has been limited somewhat by the
  detrimental effects of the early-morning convection on
  instability, but a risk of isolated tornadoes persists in our far
  east, plus a second threat of strong straight line winds will
  accompany the frontal passage late afternoon through mid evening.

* Increased confidence in much below normal temperatures from late
  tonight through Wed night, although readings should not reach
  record cold values.

&&

.KEY MESSAGES...
As of 305 PM Monday...

1) Despite the stabilizing and overturning effects of this morning's
convection, the risk of isolated tornadoes persists in our Coastal
Plain this afternoon, and a secondary peak risk of strong straight
line winds will arrive with frontal passage late this afternoon
through mid evening.

2) Much below normal temperatures are expected late tonight through
mid week, with the coldest temperatures Wed morning. Readings will
be as low as 12-18 degrees below normal, including highs only in the
mid 40s to low 50s Tue and Wed, with a morning frost or freeze
likely.

3) Dry weather is likely to hold through early next week, but we're
watching the potential for a few showers and storms with a front
moving in from the north late Sun into Mon.

&&

.DISCUSSION...
As of 305 PM Monday...

KEY MESSAGE 1... Despite the stabilizing and overturning effects of
this morning's convection, the risk of isolated tornadoes persists
in our Coastal Plain this afternoon, and a secondary peak risk of
strong straight line winds will arrive with frontal passage late
this afternoon through mid evening.

The anomalously deep mid level trough extending from MI south
through the Mid South will continue to swing E through tonight, with
one vort max pivoting ENE through W NC by early evening. Today's
wind field from the surface up through the mid/upper levels has
unfolded much as expected, with high low level SRH in the prefrontal
warm sector followed by a broken QLCS moving through the area, but
the numerous convective elements late last night through this
morning have greatly hindered the potential instability. While we've
seen a few weak circulations ahead of the line, much of this has
been E of our CWA thus far where the CINH has yielded to weak-mdt
CAPE with modest heating and low level theta-e advection. We had
numerous trees downed with the QLCS along with several bowing
segments, but none generated more than weak circulations, and
surface observations recorded generally sub-severe gusts. That said,
we continue to see wavy lines in our far E, within sufficiently high
deep layer bulk shear and 0-1 km SRH over 100 m2/s2. And we expect a
second thin convective line with fropa from late this afternoon
through the mid evening which will bring another round of strong to
possibly severe straight line gusts. Even outside of any convection,
sustained winds 15-20 mph and gusts to 25-35 mph will be common. All
activity should push east of the CWA by 04z, with clearing skies
overnight. Winds will shift to westerly and northwesterly and
decrease gradually through the night, although gustiness will
persist.

KEY MESSAGE 2... Much below normal temperatures are expected late
tonight through mid week, with the coldest temperatures Wed morning.
Readings will be as low as 12-18 degrees below normal, including
highs only in the mid 40s to low 50s Tue and Wed, with a morning
frost or freeze likely.

The mean trough axis will swing through the Eastern Seaboard Tue, as
chilly Canadian-source high pressure builds in from the W and NW.
Low level thicknesses are projected to be 50-65 m below normal both
Tue and Wed morning. Winds will stay up a bit tonight into Tue
morning, tempering the potential for radiational cooling, although
clearing skies will aid cooling. The opposite should be true Wed
morning, with increasing and thickening mid and high cloudiness
overnight, but with the surface ridge stretching across the CWA
resulting in light winds. Lows tonight are expected to be in the mid
20s W to mid 30s E, and solidly in the 20s Tue night/Wed morning,
resulting in a frost/freeze threat for those early budding plants.

KEY MESSAGE 3... Dry weather is likely to hold through early next
week, but we're watching the potential for a few showers and storms
with a front moving in from the north late Sun into Mon.

While not hazardous, there is high model disagreement on the
potential for showers and storms late Sun into Mon as a front moves
in from the N. The westerly mid level trajectory and the E-to-W
surface ridge to our south (limiting Gulf moisture influx) would
tend to favor continued dry weather, and we're going this route in
the official forecast, but be aware that pops may be needed in this
period in later forecasts.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
As of 135 PM Monday...

24 hour TAF period: There will be widespread restrictions in showers
and thunderstorms through the afternoon into the evening. While
thunderstorm coverage across central North Carolina is currently
minimal, additional showers and thunderstorms are expected to move
from South Carolina into North Carolina in the next few hours. FAY
is the only terminal with enough confidence to have an explicit
thunderstorm mention at this point, but scattered thunderstorms
cannot be ruled out at any site. The chance for precipitation will
come to an end as a cold front sweeps from west to east this
evening. As the front moves through, the wind will veer to the west
with clearing skies overnight. Although gusts up to 20 kt will
continue through much of the night, gusts should come to an end by
sunrise.

Outlook: Gusts up to 20 kt will be possible Tuesday afternoon. Dry
VFR conditions are forecast through the period.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Hartfield
AVIATION...Green
Hazardous weather outlook, Mar 16, 5:30 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
530 AM EDT Mon Mar 16 2026

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
530 AM EDT Mon Mar 16 2026

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

A strong cold front will sweep across the region this afternoon and
evening. Multiple waves of strong to severe thunderstorms with
damaging wind gusts up to 60 to 75 mph will spread across portions
of central NC through the late afternoon and early evening hours. A
few tornadoes are also possible. The greatest severe weather risk
will be across the eastern Piedmont, the Sandhills and Coastal Plain.
Additionally, wind gusts of 30 to 40 mph are expected throughout the
day, even away from storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Mar 16, 4:21 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
421 PM EDT Mon Mar 16 2026

NCZ021-022-038-039-073>075-083-084-162115-
Guilford NC-Stanly NC-Anson NC-Richmond NC-Forsyth NC-Randolph NC-
Davidson NC-Montgomery NC-Moore NC-
421 PM EDT Mon Mar 16 2026

...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...NORTHWESTERN MOORE...
DAVIDSON...ANSON...MONTGOMERY...RICHMOND...RANDOLPH...STANLY AND
GUILFORD COUNTIES THROUGH 515 PM EDT...

At 421 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Harmony to near Fairview In Union County to
Monroe. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Albemarle, Rockingham, Wadesboro, Randleman, and Troy.

This includes the following highways...
 Interstate 85 between Mile Markers 33 and 35, and between Mile
Markers 84 and 128.
 Interstate 40 between Mile Markers 182 and 224.
 Interstate 73 between Mile Markers 26 and 103.
 Interstate 74 between Mile Markers 56 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3550 8030 3552 8018 3572 8033 3574 8046
      3583 8049 3584 8039 3588 8042 3589 8037
      3601 8042 3608 8052 3614 8044 3626 8045
      3625 7977 3565 7959 3481 7967 3480 7969
      3482 8032 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2021Z 238DEG 46KT 3597 8078 3518 8053 3496 8055

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

LH
Local storm report, Mar 16, 5:19 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
519 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tstm Wnd Dmg     4 S Albemarle           35.31N 80.20W
03/16/2026                   Stanly             NC   911 Call Center

            Tree down on NC-138 near Rummage Cemetery
            Road and Avery Drive.

&&

JD
Local storm report, Mar 16, 5:33 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
533 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     Tstm Wnd Dmg     3 NE Plyler             35.40N 80.24W
03/16/2026                   Stanly             NC   911 Call Center

            Tree down at Austin Road and Pickler Road.

&&

JD
Local storm report, Mar 16, 5:35 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
535 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     3 NW Badin              35.44N 80.15W
03/16/2026                   Stanly             NC   911 Call Center

            Tree down at NC-740 and Moss Lane.

&&

JD
Local storm report, Mar 16, 5:36 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
536 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Dmg     1 ENE Richfield         35.48N 80.24W
03/16/2026                   Stanly             NC   911 Call Center

            Tree down at Bell Road and South Gold Branch
            Road.

&&

JD
Local storm report, Mar 16, 5:40 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
540 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     Tstm Wnd Gst     5 ESE Colfax            36.10N 79.95W
03/16/2026  M59 MPH          Guilford           NC   ASOS

            59 mph wind gust measured at KGSO.

&&

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:21 AM EDTSpecial Weather StatementRAHFranklin, Nash, Warren54 min
Mar 16, 4:27 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Orange, Wake63 min
Mar 16, 8:06 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford54 min
Mar 16, 8:43 AM EDTSpecial Weather StatementRAHMoore47 min
Mar 16, 8:47 AM EDTSpecial Weather StatementRAHCumberland, Johnston43 min
Mar 16, 9:13 AM EDTSpecial Weather StatementRAHHalifax, Nash62 min
Mar 16, 9:18 AM EDTSpecial Weather StatementRAHSampson42 min
Mar 16, 9:31 AM EDTSpecial Weather StatementRAHSampson44 min
Mar 16, 9:45 AM EDTSpecial Weather StatementRAHCumberland, Johnston45 min
Mar 16, 9:49 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph, Stanly41 min
Mar 16, 10:01 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford44 min
Mar 16, 10:13 AM EDTTornado WarningRAHDavidson, Forsyth, Guilford32 min
Mar 16, 10:19 AM EDTSevere Thunderstorm WarningRAHAnson, Davidson, Guilford, Montgomery, Randolph, Stanly41 min
Mar 16, 10:28 AM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson62 min
Mar 16, 10:36 AM EDTTornado WarningRAHMontgomery, Moore, Randolph, Stanly24 min
Mar 16, 10:55 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Lee, Montgomery, Moore and 2 more35 min
Mar 16, 10:56 AM EDTSpecial Weather StatementRAHJohnston34 min
Mar 16, 11:29 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Lee, Orange and 1 more61 min
Mar 16, 12:24 PM EDTSpecial Weather StatementRAHLee, Wake66 min
Mar 16, 1:25 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren65 min
Mar 16, 2:31 PM EDTSpecial Weather StatementRAHSampson29 min
Mar 16, 2:36 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Wilson54 min
Mar 16, 2:38 PM EDTSpecial Weather StatementRAHWayne37 min
Mar 16, 3:05 PM EDTSpecial Weather StatementRAHSampson55 min
Mar 16, 4:21 PM EDTSpecial Weather StatementRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more54 min
Mar 16, 4:51 PM EDTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more39 min
Mar 16, 5:09 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph51 min
Mar 16, 5:23 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Hoke, Lee, Montgomery and 4 more52 min
Mar 16, 6:39 PM EDTSevere Thunderstorm WarningRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 10 more66 min
Mar 16, 7:31 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 5 more74 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.